| Model Number |
III |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that the patient underwent intraocular lens (iol) implantation surgery.During implantation the injector plunger pinched the iol haptic within the cartridge nozzle.As the plunger advanced further, the haptic was severed.The damaged iol was removed and replaced with an identical model.There was no patient contact.Additional information was requested, no further information received.
Additional Manufacturer Narrative
Additional information was provided in h.3.H.6.And h.11.Results - a sample was not received at the manufacturing site for evaluation for the report of damaged haptic by injector; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product's acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Three photos attached to the parent complaint were reviewed by the investigation site.Photos one and two are related to product package for the lens and cartridge, respectively.Photo three shows the etched lot on the company handpiece.The reported issue was not confirmed.Inconclusive: based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Potential contributing factors: while the root cause and its origin are inconclusive, the following factors outlined in the reported product's instruction for use (ifu) could potentially contribute to an outcome similar to the reported event.The ifu states that the handpiece must be inspected prior to each use to confirm it is free of damage.It further emphasizes that if the handpiece particularly the plunger tip appears damaged, bent, or otherwise unfit for proper use, it must not be used.In such cases, users are instructed to contact company immediately.The ifu also provides a list of qualified cartridge combinations to use.The use of an unqualified combination may cause damage to the intraocular lens (iol) and potential complication during the implantation process.The manufacturer internal reference number is: (b)(4).